MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Model Number 03.010.052
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a tibial nail case procedure, the aiming arm for titanium cannulated and protection sleeve broke.Drill sleeve would not fit through the aiming arm.The screw would go through the sleeve.Procedure was successfully completed with no delay.Patient status was unknown.Concomitant device reported: unk - drill bits: trauma (part # unknown, lot # unknown, quantity # 1).This report is for one (1) aiming arm for ti cannulated tibial nails-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown locking screw ( part# unknown, lot# unknown, quantity# 1.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d10 h3, h4, h6: part 03.010.052, lot 3577081: manufacturing site: hägendorf.Release to warehouse date: november 02, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the aiming arm was received showing gouges and dents at the anteroposterior (a/p) hole.The damaged/deformed a/p hole impacts the functionality of the device as it changes the shape and size of the a/p hole.The mating protection sleeve may not be able to pass the a/p hole due to this deformation.No breakage or fracture locations were observed on the instrument.Functional testing showed that the returned protection sleeve could not be inserted into the a/p hole of the returned aiming arm.The reported complaint condition of could not assemble could be replicated with the returned devices.Dimensional inspection showed the ap hole is non-conforming/undersized due to post-manufacturing deformation.The relevant drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition of could not assemble is confirmed.The damaged/deformed a/p hole impacts the functionality of the device as it changes the shape and size of the a/p hole.No breakage or fracture locations were observed on the instrument.While no definitive root cause could be determined for the deformation, it is possible that the device was dropped or encountered unintended forces, deforming the hole.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8821973
Report Number2939274-2019-59342
Device Sequence Number2838302
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number3577081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/29/2019
08/23/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/22/2019
08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA.; UNK - SCREWS: LOCKING: TRAUMA.; UNK - SCREWS: LOCKING: TRAUMA.; UNK - DRILL BITS: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA
Patient Age85 YR
Patient Weight40